MAUDE Adverse Event Report: NUVASIVE INC. ALIF INTERFIXATED SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR

NUVASIVE INC. ALIF INTERFIXATED SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Model Number 6955221
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for investigation as product remains in-situ nor were radiographs or images provided that confirm the alleged event.It is unknown if fusion was successful nor if patient conformed to post-operative physical restrictions.The root cause is unknown at this time.Labeling review: ".Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s); loss of fixation.".".Contraindications include but are not limited to: patients who are unwilling to restrict activities or follow medical advice.".".These devices can break when subjected to the increased load associated with delayed union or nonunion.Internal fixation appliances are load-sharing devices that hold bony structures in alignment until healing occurs.If healing is delayed, or does not occur, the implant may eventually loosen, bend, or break.Loads on the device produced by load bearing and by the patient¿s activity level will dictate the longevity of the implant.".
 
Event or Problem Description
On (b)(6) 2016 patient underwent a anterior lumbar interbody fusion procedure without any reported issues.On (b)(6) 2018 radiographs identified a fractured inter-fixation screw.No patient injury reported nor revision procedure planned.

Brand Name
ALIF INTERFIXATED SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Manufacturer (Section D)
NUVASIVE INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key8075627
Report Number2031966-2018-00167
Device Sequence Number16204246
Product Code OVD
UDI-Device Identifier00887517701831
UDI-Public00887517701831
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K151214
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6955221
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2018
Initial Report FDA Received Date11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1